MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM
Catalog Number 03L79-31
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be provided when the evaluation is complete.
 
Event or Problem Description
The customer indicated that discrepant calcium results were generated on the architect c16000 analyzer.A patient sample generated an initial result of 1.42 mmol/l.The sample was repeated and a result of 2.43 mmol/l was generated.No specific patient information was provided.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Date received by manufacturer was updated from the initial report of 03feb2017 to the correct awareness date of 13feb2017.An evaluation is in process.A follow up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The customer performed troubleshooting on the instrument which included replacement of the cuvette dryers, checked the alignment of the dryers and ran contamination test which showed no sign of contamination.Field service visited the site and found needle 1 a of the cuvette washer bent.The 5 needles and mixers were adjusted, checked cuvette wash and membranes of the vacuum pump and no issues were found.The customer reported the false depressed calcium result after instrument troubleshooting was performed, therefore the architect calcium assay was determined to be the likely cause of the result issue.A search for similar complaints did not identify an increase in complaint activity.Additionally, no adverse or non-statistical trends were identified.Labeling was reviewed and sufficiently addresses the customer's issue.Based on the evaluation the architect calcium assay is performing acceptably.

Brand Name
CLINICAL CHEMISTRY CALCIUM
Common Device Name
CALCIUM
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key6354399
Report Number1628664-2017-00044
Device Sequence Number10907274
Product Code CJY
UDI-Device Identifier00380740005948
UDI-Public00380740005948
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K981578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2017
Device Catalogue Number03L79-31
Device Lot Number82308UN16
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/03/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date02/24/2017
04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C16000 LIST 03L77-01 SERIAL (B)(4)